MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F DL 135CM NITINOL GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F DL 135CM NITINOL GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3295335
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeu1427 showed three other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that during a procedure, three (3) piccs were used due to the guidewire constantly kinking, not being able to thread through the vein, and one wire came off and unravelled.This report addresses the first device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.This report addresses the first of the two wires returned.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed; however, the exact cause is unknown.Two 0.018 in.Nitinol guidewires were returned for evaluation.An initial visual observation showed use residue on the returned samples.A kink was observed in one guidewire, approximately 5.3 cm proximal to its distal tip.A microscopic observation revealed a very small gap between the coils of the other guidewire approximately 2.8 cm proximal to its distal tip.Hard and dry residue was observed on the guidewire at the location of this small gap.The weld tips of both guidewires were observed to be present and intact.While the exact cause of the damage in the returned guidewires could not be determined, it is possible the guidewires were damage during handling, manipulation, or use.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC SOLO 5F DL 135CM NITINOL GUIDEWIRE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11349388
Report Number3006260740-2021-00393
Device Sequence Number16965708
Product Code LJS
UDI-Device Identifier00801741028120
UDI-Public(01)00801741028120
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3295335
Device Catalogue Number3295335
Device Lot NumberREEU1427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;